HIV enteropathy treatment
Aug 20, 2008
I am 54 years old and have been HIV+ for over 20 years. Current regimine is norvir, lexiva, truvada. Viral load undectable, T cells 700+. Last couple of months have experienced daily diarrhea...never really had it before. Have had stool tests for parasites, etc, blood work and colonoscopy. All negative. Dr. mentioned HIV enteropathy? Is this possible, if so is their a treatment?
Response from Dr. Henry
HIV enteropathy is unusual in the setting of good viral control and high CD4 cell counts. Gluten enteropathy, lactose intolerance, and abnormalities in bowel flora (latter often helped by use of active culture yogurt)and many other conditions can cause chronic diarrhea. Protease inhibitors in some patients (particularly ritonavir) can cause chronic annoying loose stools which can sometimes be managed with a variety of interventions (anti motility agens, bulking/fiber, calcium supplements, yogurt). KH
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Thrush Could I Have Acute HIV Infection
- How Long Do I Wait To Get Tested After Blowjob From A Prostitute?
- Bronchitis After Sex With Stripper Condom Broke Worried I Have HIV
- Burning Red Spots After Rubbing Penis Worried I Have HIV
- Enlarged Lymph Nodes After Deep Kissing Worried I Have HIV
- Fatigue After Breast Sucking Worried I Have HIV
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.